Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Diagnosed with polycystic ovary syndrome, prescribed yamini contraceptive pills. How will contraceptives serve the purpose?

hi dr. iam sasi, 23 years old.. unmarried. iam having Polycystic ovary syndrome problem. Doctor prescribed me yamini contraceptive pills. i just want to know how the contraceptive pills help for my problem... and last month i had my periods on 18 th. from 22 nd onwards i started taking yamini again.. icant able to take the pills from last monday ( from 1) . i got my periods today... nearly 10 days before .. why it is so ?
Asked On : Mon, 8 Oct 2012
Answers:  1 Views:  186
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
Polycystic ovarian syndrome (PCOS) is due to imbalance of female sex hormones charecterised by no or irregular period. Oral contraceptive pill regularises the periods. Yamini contains Drospirenone, a progesterone & ethinylestradiol, an estrogen. OCP act by inhibiting the ovulation & cause withdrawal bleeding. Drosperinone is devoid of androgenic side effect associated with earlier progestins. Regularisation of periods will minimise excessive blood loss due to irregular periods. There is no harm in your cycles being anovulatory because you are an unmarried girl. PCOS results in excessive facial hair, weight gain & baldness due to increased androgen level. Being female hormones OCPs will reduce these side effects. Your periods is 10 days earlier because you have stopped the OCPsuddenly & it has resulted in withdrawal bleeding.
Answered: Thu, 14 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor